MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; WIRE, GUIDE, CATHETER

ANGIODYNAMICS, INC. ANGIODYNAMICS; WIRE, GUIDE, CATHETER
Model Number 06597003
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a std 4f m.I.Kit 45cm ss/ss echo b.During a cardiac catheterization procedure, the catheter was used diagnostically only, with femoral access.Upon removal of the micro puncture wire, there was resistance, and it was noted that a piece of the wire was retained in the patient's groin.Vascular was consulted and a ct scan was performed.Follow up determined that this event was concluded to be a result of patient anatomy, causing the device failure; however, no further details could be provided.
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire tip detached inside patient cannot be confirmed.No guidewire sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record review of the potential ship history report packaging/guidewire lots was performed and search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.This is the only reported complaint for this failure mode for the micro introducer set product family for the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the instructions for use (16650422-01) which is supplied to the end user with this catalog number contains the following statements: intended use the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Potential complications: perforation of a vessel or viscus; laceration of a vessel or viscus; embolism.Instructions for use 1.Gain percutaneous access with the 21 gauge needle.2.Advance the 0.018" guidewire through the 21 gauge needle.3.Withdraw the entry needle while leaving the 0.018" guidewire in place.4.Advance the micro-introducer over the 0.018" guidewire.5.Remove the 0.018" guidewire and the micro-introducer inner dilator.6.Advance up to a 0.038" guidewire or catheter through the microintroducer sheath.7.Remove micro-introducer sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20408156
Report Number1319211-2024-00068
Device Sequence Number20438763
Product Code DQX
UDI-Device IdentifierH787065970030
UDI-PublicH787065970030
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06597003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale